Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 16, NWS El Paso, TX

May 5, 20146 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at May 5, 2014, 2:22 PM MDT for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 6, 2014, 2:00 PM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 5, 2014, 2:22 PM MDT (20:22 UTC)
In effect from
May 6, 2014, 2:00 PM MDT
Expired
May 6, 2014, 8:00 PM MDT
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4237 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

069 
WWUS74 KEPZ 052022
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
222 PM MDT MON MAY 5 2014

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS TUESDAY
AFTERNOON AND EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL GENERATE WINDY CONDITIONS FROM
MID AFTERNOON THROUGH EARLY EVENING ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS ON TUESDAY. SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 MPH RESULTING IN AREAS OF
BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS
WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

NMZ404>407-411-413>416-TXZ418-419-061000-
/O.NEW.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
222 PM MDT MON MAY 5 2014

...WIND ADVISORY IN EFFECT FROM 2 PM TO 8 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT
TUESDAY. 

* SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25 TO 35 MPH
  WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG EASTERN
  FACING SLOPES.

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM.

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE
  OVER VERY ISOLATED LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ROGASH
2 follow-up statements
387 
WWUS74 KEPZ 061158
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
558 AM MDT TUE MAY 6 2014

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS AFTERNOON
THROUGH EARLY EVENING...

.A STRONG LOW PRESSURE SYSTEM WILL GENERATE WINDY CONDITIONS FROM
MID AFTERNOON THROUGH EARLY EVENING ACROSS SOUTHERN NEW MEXICO
AND WESTERN TEXAS TODAY. SOUTHWEST WINDS WILL HAVE SUSTAINED
SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 MPH RESULTING IN AREAS OF
BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS DRIVING CONDITIONS
WILL RESULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES.

NMZ403-408>410-417-TXZ420-423-070200-
/O.EXA.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-OTERO MESA-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...HILLSBORO...WINSTON...
TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH...
RADIUM SPRINGS...CROW FLATS...HUECO TANKS...LOMA LINDA...FABENS...
TORNILLO...FORT HANCOCK
558 AM MDT TUE MAY 6 2014

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 8 PM MDT THIS EVENING. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25
  TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG
  EASTERN FACING SLOPES.

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>407-411-413>416-TXZ418-419-070200-
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
558 AM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING...

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 25
  TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH ALONG
  EASTERN FACING SLOPES.

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BIRD
462 
WWUS74 KEPZ 061924
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
124 PM MDT TUE MAY 6 2014

...WINDY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS
AFTERNOON THROUGH EARLY EVENING...

.A STRONG AND LARGE LOW PRESSURE SYSTEM ALOFT OVER THE WESTERN
UNITED STATES WILL MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES
WEDNESDAY AND THURSDAY. THIS SYSTEM WILL GENERATE WINDY CONDITIONS
FROM MID AFTERNOON THROUGH EARLY EVENING HOURS ACROSS SOUTHERN NEW
MEXICO AND WESTERN TEXAS TODAY AND WEDNESDAY. SOUTHWEST WINDS WILL
HAVE SUSTAINED SPEEDS NEAR 30 MPH WITH GUSTS AROUND 45 TO 50 MPH
RESULTING IN AREAS OF BLOWING DUST AND LOW VISIBILITIES. HAZARDOUS
DRIVING CONDITIONS WILL RESULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES AND MOTORCYCLES.

NMZ409-410-417-TXZ420-423-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-OTERO MESA-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
INCLUDING THE CITIES OF...TRUTH OR CONSEQUENCES...DERRY...
SPACEPORT...GARFIELD...HATCH...RADIUM SPRINGS...CROW FLATS...
HUECO TANKS...LOMA LINDA...FABENS...TORNILLO...FORT HANCOCK
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ404>407-411-413>416-TXZ418-419-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
INCLUDING THE CITIES OF...LORDSBURG...REDROCK...VIRDEN...ANIMAS...
HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...
LAS CRUCES...VADO...SUNLAND PARK...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO...
MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT...
MAYHILL...SACRAMENTO...PINON...DOWNTOWN...WEST EL PASO...
UPPER VALLEY...FORT BLISS...SOCORRO...EAST AND NORTHEAST EL PASO
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ412-TXZ421-422-424-071200-
/O.NEW.KEPZ.WI.Y.0017.140507T1800Z-140508T0200Z/
CENTRAL TULAROSA BASIN-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
INCLUDING THE CITIES OF...ALAMOGORDO...TULAROSA...
WHITE SANDS MONUMENT...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT
WEDNESDAY. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NMZ403-408-070200-
/O.CON.KEPZ.WI.Y.0016.140506T2000Z-140507T0200Z/
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MIMBRES...FAYWOOD...HURLEY...
GRANT COUNTY AIRPORT...HILLSBORO...WINSTON
124 PM MDT TUE MAY 6 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* WIND SPEEDS: SOUTHWEST WINDS WILL HAVE SUSTAINED SPEEDS FROM 
  25 TO 35 MPH WITH GUSTS TO 45 MPH. GUSTS MAY EXCEED 50 MPH 
  ALONG EASTERN FACING SLOPES. 

* TIMING: WINDS WILL INCREASE IN THE LATE MORNING AND EARLY 
  AFTERNOON AND REACH MAXIMUM SPEEDS BETWEEN 4 PM AND 7 PM. 

* IMPACT: STRONG WINDS WILL WILL CAUSE AREAS OF BLOWING DUST AND 
  MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

* VISIBILITY: BLOWING DUST WILL REDUCE VISIBILITIES TO AROUND 2 
  MILES OVER A FEW AREAS WITH THE VISIBILITY LESS THAN A MILE 
  OVER VERY ISOLATED LOCATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

20

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 5, 2:01 PM MDT, 21 minutes earlier.

Area forecast discussion, May 5, 2:01 PM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
201 PM MDT MON MAY 5 2014

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WITH A COLD FRONT WILL MOVE ACROSS
THE SOUTHWESTERN UNITED STATES TUESDAY AND WEDNESDAY BRINGING
WINDY WEATHER AND BLOWING DUST ACROSS THE REGION ALONG WITH
COOLER TEMPERATURES ON THURSDAY. WESTERLY WINDS WILL RESULT IN
CONTINUED DRY WEATHER INTO EARLY NEXT WEEK WITH TEMPERATURES
AGAIN WARMING ABOVE NORMAL.

&&

.DISCUSSION...
WEATHER LOOKS TO BECOME MORE ACTIVE THE NEXT 2 DAYS. UPPER TROUGH
ALONG THE WEST COAST EARLY THIS AFTERNOON WILL CONTINUE TO AMPLIFY
AS IT MOVES SLOWLY EAST. BY 12Z TUESDAY AN ASSOCIATED CLOSED LOW
ALOFT WILL BE LOCATED OVER THE GREAT BASIN WHILE LEE SURFACE
CYCLONE BECOMES ESTABLISHED OVER EASTERN COLORADO. CONSEQUENTLY
LOW AND MID LEVEL PRESSURE/HEIGHT GRADIENTS WILL STRENGTHEN ACROSS
SOUTHERN NEW MEXICO AND WEST TEXAS. INFLOW OF VERY WARM DRY AIR
MASS COMBINED WITH DIURNAL HEATING WILL RESULT IN SURFACE TO 550
MB DRY LAPSE RATES BY LATE AFTERNOON. THESE FACTORS WILL GENERATE
WINDY CONDITIONS BY MID AFTERNOON WITH WIND SPEEDS NEAR ADVISORY
LEVELS ACROSS MOST OF THE SOUTHERN TIER AND HIGHER MOUNTAINS.
BLOWING DUST ALSO SEEMS LIKELY OVER SOME AREAS GIVEN THE DRY
CONDITIONS.

SOMEWHAT MORE COMPLEX ON WEDNESDAY AS PRIMARY VORTICITY AXIS WILL
SWEEP ACROSS NEW MEXICO AND WEST TEXAS DURING THE AFTERNOON AND
EVENING CAUSING LEE CYCLONE AND ASSOCIATED TAILING TROUGH TO
FURTHER DEEPEN TO THE EAST. WINDS SHOULD ACCORDINGLY INCREASE MOST
AREAS WITH FURTHER WIND ADVISORIES LIKELY BEING REQUIRED. IN
ADDITION AN ATTENDANT PACIFIC COLD FRONT WILL PUSH THROUGH THE CWA
RESULTING IN HIGH TEMPERATURES FALLING TO 5 TO 10 DEGREES BELOW
NORMAL ON THURSDAY.

FRIDAY THROUGH SUNDAY ZONAL PATTERN ALOFT WILL PERSIST ACROSS THE
SOUTHERN ROCKIES WITH WEAK EMBEDDED SHORT WAVES. ASSOCIATED
DOWNSLOPE FLOW AND UPPER DYNAMICS WILL INDUCE PERSISTENT LEE
SURFACE TROUGHING TO THE EAST ALONG THE FRONT RANGE WITH DEEP
WESTERLY FLOW SUSTAINING INFLOW OF VERY WARM DRY AIR. THUS
TEMPERATURES WILL BE AROUND 5 DEGREES ABOVE NORMAL LATER PERIODS
WITH NIL CHANCES OF MOISTURE AS DRY LINE STAYS EAST OF THE CWA.
WIND SPEEDS SHOULD ALSO AT LEAST APPROACH THE BREEZY CATEGORY ON
SUNDAY.

&&

.AVIATION...VALID 06/00Z-07/00Z...
SKIES SKC-FEW250 THROUGH THE PERIOD. WEST TO SOUTHWEST WINDS THIS
AFTERNOON WILL PEAK 15-20 KNOTS WITH GUSTS 25-29 DURING MAX
HEATING/MIXING. WINDS WILL RAMP UP TOMORROW AS AN UPPER LEVEL TROUGH
MOVES INTO THE GREAT BASIN. EXPECT WEST-SOUTHWEST WINDS AROUND 25
KNOTS WITH GUSTS 30 TO 40 KNOTS AFTER 06/20Z. AREAS OF BLOWING DUST
ARE LIKELY TO DEVELOP LATE AFTERNOON...WITH PREVAILING VISBY
GENERALLY 2-3SM WITH FEW AREAS UNDER 1SM.

&&

.FIRE WEATHER...
DEEP TROUGH WILL MOVE INTO THE GREAT BASIN TUESDAY AND THEN MOVE
ACROSS THE FOUR CORNERS WEDNESDAY. SOUTHWEST WINDS WILL INCREASE
THIS AFTERNOON AS OVERALL PATTERN BECOMES MORE AMPLIFIED...AND WILL
REACH CRITICAL FIRE WX THRESHOLDS TUESDAY. MEANWHILE HOT/DRY/
UNSTABLE CONDITIONS WILL CONTINUE. RED FLAG WARNING CONTINUES FOR
TUESDAY.  SLIGHTLY COOLER TEMPERATURES AND LESS UNSTABLE CONDITIONS
WILL YIELD LOWER HAINES INDEX VALUES WEDNESDAY...ESPECIALLY WEST OF
THE RIO GRANDE. TIMING OF PVA MAX AND PEAK WINDS ALOFT SUGGEST WINDS
MAY FALL JUST SHORT OF CRITERIA OVER THE GILA REGION WEDNESDAY. KEPT
GILA IN THE FIRE WX WATCH FOR NOW SINCE IT IS VERY CLOSE...AND WILL
RE-EXAMINE TOMORROW BEFORE UPGRADING OR DROPPING. OTHERWISE RED FLAG
CONDITIONS STILL A SAFE BET WEDNESDAY FOR ALL THE OTHER ZONES...AT
LEAST BELOW 7500 FEET.

TROUGH WILL PUSH EAST OF THE AREA WEDNESDAY NIGHT WITH LIGHTER
WINDS AND COOLER TEMPERATURES EXPECTED THURSDAY. BUT TEMPS WILL
WARM BACK UP TO A FEW DEGREES ABOVE NORMAL BY THE WEEKEND...WITH
LOWER 90S LIKELY OVER THE LOWLANDS AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  88  63  82  54 /   0   0   0   0   0
SIERRA BLANCA           56  85  53  81  52 /   0   0   0   0   0
LAS CRUCES              58  86  54  78  48 /   0   0   0   0   0
ALAMOGORDO              60  86  57  78  51 /   0   0   0   0   0
CLOUDCROFT              42  60  41  57  37 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   57  84  54  77  50 /   0   0   0   0   0
SILVER CITY             51  74  46  69  39 /   0   0   0   0   0
DEMING                  53  83  49  76  41 /   0   0   0   0   0
LORDSBURG               53  82  49  73  44 /   0   0   0   0   0
WEST EL PASO METRO      62  86  59  82  53 /   0   0   0   0   0
DELL CITY               54  83  51  81  51 /   0   0   0   0   0
FORT HANCOCK            61  93  61  86  55 /   0   0   0   0   0
LOMA LINDA              52  78  51  73  49 /   0   0   0   0   0
FABENS                  60  90  57  81  53 /   0   0   0   0   0
SANTA TERESA            58  87  55  80  50 /   0   0   0   0   0
WHITE SANDS HQ          63  86  57  78  55 /   0   0   0   0   0
JORNADA RANGE           50  86  42  78  43 /   0   0   0   0   0
HATCH                   56  84  49  78  44 /   0   0   0   0   0
COLUMBUS                56  81  50  78  47 /   0   0   0   0   0
OROGRANDE               56  89  51  83  48 /   0   0   0   0   0
MAYHILL                 47  70  46  68  41 /   0   0   0   0   0
MESCALERO               44  73  43  67  36 /   0   0   0   0   0
TIMBERON                41  71  38  67  36 /   0   0   0   0   0
WINSTON                 50  74  43  68  37 /   0   0   0   0   0
HILLSBORO               56  78  54  72  48 /   0   0   0   0   0
SPACEPORT               52  83  52  78  45 /   0   0   0   0   0
LAKE ROBERTS            42  72  43  64  35 /   0   0   0   0   0
HURLEY                  50  77  47  71  38 /   0   0   0   0   0
CLIFF                   44  81  44  75  38 /   0   0   0   0   0
MULE CREEK              37  78  33  70  32 /   0   0   0   0   0
FAYWOOD                 50  75  46  70  38 /   0   0   0   0   0
ANIMAS                  55  84  50  77  45 /   0   0   0   0   0
HACHITA                 55  85  51  79  43 /   0   0   0   0   0
ANTELOPE WELLS          56  84  52  76  48 /   0   0   0   0   0
CLOVERDALE              51  78  48  71  43 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR NMZ110>113.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NMZ110>113.

     WIND ADVISORY FROM 2 PM TO 8 PM MDT TUESDAY FOR NMZ404>407-411-
     413>416.

TX...RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR TXZ055-056.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR TXZ055-056.

     WIND ADVISORY FROM 2 PM TO 8 PM MDT TUESDAY FOR TXZ418-419.

&&

05 ROGASH/25 HARDIMAN
Hazardous weather outlook, May 5, 5:47 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
547 AM MDT MON MAY 5 2014

NMZ401>417-TXZ418>424-061200-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
547 AM MDT MON MAY 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE
WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AS WEST TO SOUTHWEST
WINDS INCREASE INTO THE LOW END BREEZY CATEGORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN APPROACHING UPPER LEVEL TROUGH SYSTEM WILL GENERATE STRONG WEST
TO SOUTHWEST WINDS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE FOR THE LOWLAND
DESERTS TUESDAY AND WEDNESDAY AFTERNOON. WITH DRY CONDITIONS AND
STRONG WINDS PRESENT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR
TUESDAY AND WEDNESDAY. COOLER TEMPERATURES AND LIGHTER WINDS WILL
FOR THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 6:51 AM MDTRed Flag WarningEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more38 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.